Click to search

Subacromial bursitis following human papilloma virus vaccine misinjection.

Uchida S, et al. Vaccine. 2012.

Abstract

A patient presented at our clinic with severe subacromial bursitis, which persisted for several months following a third booster injection with Cervarix™. Chronic subacromial bursitis manifested itself in this patient after what appeared to be the misinjection of vaccine in close proximity to the acromion. This bursitis was resistant to conventional physiotherapy and to corticosteroid therapy, but was responsive to arthroscopic surgery. Since such patients may present to an arthroscopic surgeon only months after receiving a vaccine injection, this etiological link may not be fully appreciated by treating clinicians. Further, the accuracy of injection in the deltoid region also appears under appreciated, and this report highlights the importance of accurate injection to the deltoid region or in certain cases, the value of simply changing the injection site to another larger muscle.

PMID

23122992 [Indexed for MEDLINE]

Full text